A case of psychosis with temporal lobe epilepsy: SPECT changes with treatment


Oner O., Unal Ö. , Deda G.

PEDIATRIC NEUROLOGY, vol.32, no.3, pp.197-200, 2005 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 32 Issue: 3
  • Publication Date: 2005
  • Doi Number: 10.1016/j.pediatrneurol.2004.10.005
  • Journal Name: PEDIATRIC NEUROLOGY
  • Journal Indexes: Science Citation Index Expanded, Scopus
  • Page Numbers: pp.197-200

Abstract

An 8-year-old male was referred to the child psychiatry department because of vivid visual and auditory hallucinations, including multiple voices talking to each other, and loss of consciousness. Magnetic resonance imaging scans revealed cortical dysgenesis in the left inferior frontal cortex and adjacent subcortical structures. Single-photon emission computed tomography imaging revealed left temporal hypoperfusion. Risperidone therapy was initiated because there was no remission after carbamazepine and sodium valproate treatment. After risperidone treatment, symptoms remitted. A control single-photon emission computed tomography study indicated that the left temporal hypoperfusion was normalized. After discontinuation of risperidone, symptoms returned, and electroencephalography revealed generalized slow-wave activity particularly prominent in the left temporal region. To our knowledge, this is one of the first reports of cerebral blood flow changes in a pediatric patient with psychosis after treatment. (c) 2005 by Elsevier Inc. All rights reserved.